News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Can RLS meds mask appearance of Parkinson's symptoms?


 Dejah Thoris - Wed Apr 01, 2009 12:39 pm

Is it possible for medication for RLS to mask symptoms and signs of Parkinson's? I have been treated with Mirapex for RLS for some years; (.75. ) Lately I have experienced leg cramps, 'getting stuck' in my brain, stiff neck and shoulder, trembling lip and left hand. I don't want to say anything to my neurologist, because I don't want to sound like a whiner. Anyway, wouldn't he notice if I was getting Parkinson's? Or could the Mirapex mask the signs?
 John Kenyon, CNA - Thu Apr 30, 2009 10:55 pm

User avatar Hello --

First, please never avoid bringing a concern to your doctor for fear of appearing to be a "whiner." If your doctor has somehow caused you this concern then you might want to consider a change in doctors.

This is especially true in the case in point here, because Mirapax could mask symptoms of Parkinson's disease if it were present. It can, however, also cause some of the symptoms you're experiencing, sometimes due to paradoxical effect and sometimes just routinely. For instance, among routine side effects, confusion and forgetfulness tied for the fourth most common, I believe. While this doesn't eliminate Parkinson's, it certainly could mask symptoms if they were already present. Oddly, RLS isn't a hallmark sign of Parkinson's by any means, so it would be a rather strange coincidence that you would have both (although again, not impossible).

In short, I would most definitely bring this to the attention of your doctor. You're no whiner. This is stuff that rightly deserves attention and you should know what's going on.

I hope this helps. Good luck to you and please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here